Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 49, NWS Melbourne, FL

June 9, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 1994, 9:36 PM EDT for Flagler County, Florida. It was in force for 39 min.

The area

The counties it named.

The facts

Issued
Jun 9, 1994, 9:36 PM EDT (01:36 UTC)
Expired
Jun 9, 1994, 10:15 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 00:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1994-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1994-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 100147
SVRDAB
FLC035-100215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTION FOR DATE
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
936 PM EDT THU JUN 9 1994

THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN NORTHEAST FLORIDA

   ...CENTRAL FLAGLER COUNTY

AT 930 PM EDT...NATIONAL WEATHER SERVICE RADAR DETE
                                                   CTED A SEVERE
THUNDERSTORM JUST NORTH OF BUNNELL. THIS STORM WAS MOVING RAPIDLY
SOUTHWARD AT 25 MPH.

THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:53 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 9, 7:53 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT THU JUN 9 1994

WL CARRY SLGT CHC TO ARND MIDNITE AND MNTN PTCHY LATE NITE FOG.
OTHERWISE LTL CHG.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3...INDIAN RIVER MARTIN ST LUCIE BREVARD

.MLB...NONE.

RL

In the hours before

Special weather statement, Jun 9, 4:47 PM EDT, 4 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT THU JUN 9 1994

...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS
BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM...

AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS
FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND.
OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE
OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE
SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH.

SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR
OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL
AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF
THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE
INLET. THE STORMS WERE MOVING EAST AT 20 MPH.

THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE
SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE
STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND
NORTHERN VOLUSIA COUNTIES.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, Jun 9, 4:48 PM EDT, 4 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT THU JUN 9 1994

...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS
BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM...

AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS
FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND.
OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE
OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE
SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH.

SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR
OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL
AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF
THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE
INLET. THE STORMS WERE MOVING EAST AT 20 MPH.

THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE
SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE
STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND
NORTHERN VOLUSIA COUNTIES.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, Jun 9, 6:00 PM EDT, 3 hours 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-092305-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EDT THU JUN 9 1994

...SPECIAL MARINE WARNING FOR MARTIN COUNTY EXPIRED AT 6 PM...

AT 6 PM...THE LINE OF STRONG THUNDERSTORMS NOW EXTENDED FROM AROUND
CLEWISTON ACROSS THE PALM BEACHES TO NEAR THE WEST END OF GRAND
BAHAMA ISLAND. THE LINE WAS MOVING SOUTHEAST AT 20 MPH.

ELSEWHERE...THUNDERSTORMS WERE ISOLATED FROM WEST OF MELBOURNE TO
ORLANDO. SCATTERED THUNDERSTORMS EXTENDED FROM NEAR MATANZAS INLET
TO GAINESVILLE AND NORTH OF OCALA.

THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH.

THE OUTLOOK THROUGH 8 PM...MOST OF EAST CENTRAL FLORIDA HAS BEEN
COOLED BY EARLIER RAINS. BUT A FEW OF THE STORMS MAY STILL BECOME
LOCALLY STRONG AND PRODUCE FREQUENT LIGHTNING. THE STRONGEST STORMS
ARE EXPECTED OVER NORTHERN SECTIONS FROM FLAGLER BEACH ACROSS LAKE
GEORGE TO NEAR OCALA.

RL
Special weather statement, Jun 9, 6:02 PM EDT, 3 hours 34 minutes before
FLZ041-044>047-053-054-058-059-064-501-092305-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EDT THU JUN 9 1994

...SPECIAL MARINE WARNING FOR MARTIN COUNTY EXPIRED AT 6 PM...

AT 6 PM...THE LINE OF STRONG THUNDERSTORMS NOW EXTENDED FROM AROUND
CLEWISTON ACROSS THE PALM BEACHES TO NEAR THE WEST END OF GRAND
BAHAMA ISLAND. THE LINE WAS MOVING SOUTHEAST AT 20 MPH.

ELSEWHERE...THUNDERSTORMS WERE ISOLATED FROM WEST OF MELBOURNE TO
ORLANDO. SCATTERED THUNDERSTORMS EXTENDED FROM NEAR MATANZAS INLET
TO GAINESVILLE AND NORTH OF OCALA.

THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH.

THE OUTLOOK THROUGH 8 PM...MOST OF EAST CENTRAL FLORIDA HAS BEEN
COOLED BY EARLIER RAINS. BUT A FEW OF THE STORMS MAY STILL BECOME
LOCALLY STRONG AND PRODUCE FREQUENT LIGHTNING. THE STRONGEST STORMS
ARE EXPECTED OVER NORTHERN SECTIONS FROM FLAGLER BEACH ACROSS LAKE
GEORGE TO NEAR OCALA.

RL

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.